MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 MIT SA20 U.DISTALEM KATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 MIT SA20 U.DISTALEM KATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX420T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to miethke that a progav 2.0 shunt system (part # fx420t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the progav 2.0 valve was found to be difficult to adjust.The patient underwent a revision procedure on (b)(6) 2021.The complaint device is available to be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient informations: age: (b)(6) years gender: female.Same patient/event: medwatch#3004721439-2021-00074.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: - the progav 2.0 valve was not correct connected - deposits on the catheter permeability test: the test showed that the progav 2.0 shunt system and all other parts are permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 7.50 cmh2o.This is not within the specified tolerance of 2 cmh2o ± 3 cmh2o.An applied pressure of 2 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 2 cmh2o ± 3 cmh2o.According to our results, showed a presence of a slowed outflow.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 18.92 cmh2o.This is within the specified tolerance of 20 cmh2o +4/-2 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valves, some deposits were found in both valves.Results: based on our investigation results, we can identify a slowed outflow in the shunt system.The malfunction of the adjustability could not confirm during the investigation.We are assuming that the deposits detected within the valves have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.This case is connected to medwatch # 3004721439-2021-00074.

Brand Name
PROGAV 2.0 MIT SA20 U.DISTALEM KATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11644819
Report Number3004721439-2021-00067
Device Sequence Number2982156
Product Code JXG
UDI-Device Identifier04041906136628
UDI-Public4041906136628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberFX420T
Device Catalogue NumberFX420T
Device Lot Number20045404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR